side effects or symptoms

Discussion in 'Rants, Musings and Ideas' started by plshelpme, May 13, 2011.

  1. plshelpme

    plshelpme Well-Known Member

    no appetite
    don't want to eat
    normally, one of my major symptoms of depression...but this time, is it a side effect of my new drugs? why would my psychiatrist put me on a drug that FURTHER decreases my appetite? officially underweight, trying to gain it back, but don't want to eat...
    can't go on like this
    feel very weak
    still very active despite decreased caloric intake
    it's 8:31 pm and i haven't eaten since noon...i don't want to but i have to...

    drugs have been working wonderfully up until about 2 weeks ago...symptoms returning, including thoughts, serious fatigue, inability to focus...need to sleep more than i have time for...need to focus more than i'm capable of, especially now (exams in 20 days, 11 hours, 28 minutes - at this rate, i will fail)...

    freedom in 20 days, 14 hours, 58 minutes...which also means threat of having too much time to think...aka i need to be stable by then, or i'm gonna need more help than i will ask for on my own...

    i hate eating alone...hate it a lot...enough to justify to myself that i'm just simply not going to eat if i don't have company...reminds me of my upbringing - the source of my depression...but, i have to eat...i MUST eat...i need energy to study...ironically, part of the exam is on the digestive system...ha!

    i do love cheese, tho :Jehuty:
     
  2. peacelovingguy

    peacelovingguy Well-Known Member

    Could be a side effect, but you got the stress of this exam and are worrying too much about it.

    Also, maybe the meds are too low a dose and the depression is kicking in. If it worked OK for 2 weeks - maybe upping the dose would be a better thing. Your doc would know more than me.

    Try some of the food supplements if you need a couple of pound or kilo on you - but bear in mind, being just a bit underweight should not be a big deal as long as you are eating and the weight is not falling off too much.

    Take some vitamin supps also and maybe fish oil which is good for concentration.

    Good luck.
     
  3. may71

    may71 Well-Known Member

    so it's a psychological thing about not eating alone?

    I wonder if you could eat while chatting on-line

    talking on the phone?

    I guess a hotline might be able to help

    if not that, a picture of someone, a stuffed animal?

    you might want to try eating fresh, cooked, whole foods served warm. nothing cold, no ice

    you might also want to do some research into traditional chinese medicine

    I've also read that fried bell pepper can help stimulate appetite

    can you get a medical incomplete for your exams, or some other sort of consideration?
     
  4. plshelpme

    plshelpme Well-Known Member

    hey guys

    thanks for your replies
    i didn't know fish oil can help concentration...why don't they tell all students this?! ha...i'll see if i can't incorporate that into my diet

    i don't want to make any changes to my medications until this exam is over...than i plan on either decreasing the dose so my appetite comes back or increasing it to deal with these symptoms...but, i don't think my medication can go any higher...i have a feeling that once my food intake is normal again, i will get better? idk...we'll see...

    yeah...i eat with the tv if i HAVE TO eat alone...or, the school gave us keys cuz they expect us to study all the time, and so there's ALWAYS somebody at school...if i have the energy, i'll grab food and just go sit in a room with somebody who is studying and that actually makes it kind of okay...is it weird that i hate eating alone so much? do other people not feel the same way?

    fresh, cooked, whole foods served warm - i know i'm suppose to be an adult, but that sounds harder than medical school to me...i think once these exams are over, i'm gonna try to learn efficient ways to cook...

    thanks for your input!
     
  5. NoMoneyToPlease

    NoMoneyToPlease Banned Member

    Eat cheese.

    Eat so much you feel guilt for the cheeseless out there.

    Out where?Why out there...in lonely cracker land.


    Cheeeeeeeeeeeeeeeeeeeeese! :)
     
  6. plshelpme

    plshelpme Well-Known Member

    lol...i take it you like cheese too??? you know what oddly tastes really good? a block of sharp cheddar cheese and a can of coke...mmm...if i didn't have to change my clothes, i would go get some cheese right now...

    maybe the cheese will help me focus!
    i've spent 5 hours on 11 slides (in powerpoint)...that's just about 2 slides an hour!!!!!!!!!!!!! my focus is killing me...this sucks so bad...
    the funny thing is, i was NEVER on meds until last november...so i went through all of middle and high school, and then four years of undergraduate, and an entire "block" of medical school with my focus being like this...how did i pass college, let alone the first block of medical school?!
    tomorrow, i'm going to change study locations...maybe that will help?!
     
  7. NoMoneyToPlease

    NoMoneyToPlease Banned Member

    I hope the change helps.

    Btw,i am going to live out your cheese tip.
    Sharp cheddar and cola sound awesomely extreme.

    Will my eyes water?
     
  8. plshelpme

    plshelpme Well-Known Member

    lol...no...it actually kind of tastes like pizza...it's really good...

    or, get keebler Club Crackers and a thing of Laughing Cow Cheese...mmm...so very good...

    my appetite is kind of coming back...i have found that if i am completely distracted, i don't even realize i finished my food... :) woo!!! the first obstacle tho is just starting to eat cuz i'm not hungry...but i ate so much since sunday!!! maybe, with the return of my appetite, my symptoms will go away again...or, at the very least, the adderall-type effects of my anti-depressants will return (aka energy + concentration) and i can pass this exam!!!
     
  9. NoMoneyToPlease

    NoMoneyToPlease Banned Member

    Another cheese tip :) ...wait...here's a prediction....you will pass an exam in the very near future....... :)
     
  10. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    You should call your pdoc and tell him the side affects( not eating ) are very bad..Don't wait until your next appt. This could turn out to be very serious.. Eating all that cheese isn't good for your GI track..